MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751614
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is (b)(4).
 
Event or Problem Description
A healthcare professional reported that there was no vacuum during vitrectomy surgery.The surgery was completed after replacing the vitrector with new one.There was no patient harm.
 
Additional Manufacturer Narrative
One opened probe was received, with a tip protector, in a bag, for the report.The sample was visually inspected and found to be nonconforming with white foreign material along the needle.The sample was then functionally tested for actuation and aspiration.The sample was found to be nonconforming for both functional test.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard pictures.Wear marks observed along the inner cutter.Gouge marks observed at several locations along the inner cutter.The sample was tested with a syringe and no resistance was felt.The sample was retested for actuation and aspiration with the probe driver and was able to actuate and aspiration.The initial actuation and aspiration tests failed due to an interference within the probe and once the interference (needle assembly) was removed the probe was able to actuate and aspirate.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The picture attached was reviewed by the manufacturing site.The picture shows a pak label with same product and lot number as reported.The complaint evaluation confirms the event, the evaluation also indicates the probe had an actuation failure.The exact cause of the actuation and aspiration failures cannot be determined from the evaluation performed.No action has been taken by the manufacturing site as an exact root cause for the actuation and aspiration failures could not be determined from this evaluation.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19688955
Report Number1644019-2024-01487
Device Sequence Number12746695
Product Code LRO
UDI-Device Identifier00380657516148
UDI-Public(01)00380657516148(17)250228(11)230314(10)15E084(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number8065751614
Device Lot Number15E084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown